Search this site
Hi Everyone, hope you are all well!
My husband is due to have his 4th cycle of chemo this coming Friday. He has been suffering from headaches for the past few weeks (almost every day). I was wondering would this be a side effect from his chemo and had anyone else experienced this? I have looked on the internet and apparently certain types of anti-sickness tablets can cause headaches but I dont think it is this as he only takes his meds for the 1st week after treatment and this is now week 3. He will be seeing his consultant on Friday and will ask him about this but I just thought I would find out beforehand how common this is (if at all). Apart from this is is doing really well. At his last appointment his consultant was delighted with him. All of his bloods are on the up and his lumps that can be felt have decreased to almost normal (armpits, groin and spleen) so everything is going in the right direction. Fingers crossed it continues.
Thank you in advance and hugs to you all xx
Glad things are going well for you both. I've just had 4th R-CHOP this week, and whilst I haven't had head aches, my brain is definitely affected by wooziness. I find as much fresh air as possible tends to be the best remedy to clear this, for a little while anyway. For other little aches and pains (sore throat) I was advised it was fine to take paracetomol. Keep up the good work!
Hi Alim, thats great news for your husband and you :) If hes not drinking enough fluids this can cause headaches. My husband ended up in A and E on fathers day dehydrated. Home now but he is a very hard patient to look after as he won't do as he is told lol!
Thank you Caroline for your reply, I think you are right about my husband not drinking enough fluids. He was very good at doing this at the start of his chemo but has lapsed a bit lately. He takes a lot of fizzy drinks and as we know these can act as a diuretic so he has been told to get back to drinking more water! I hope your Dad is feeling better now x
Yes the only pain killer my husband can take is paracetomol also (something to do with his platelets being so low and ibrufroen etc can make it worse). He has also started coming out in really bad acne on his back. I googled this earlier and apparently it is a side effect of the steroids? Did you get this at all?
I have had spots on my back, but not too bad. The worst side effects of the steroids for me are the fatigue and just feeling rotten, so this time I decided not to fight it but just have 5 days relaxing, and that has worked better for me. The oral thrush returned, but I'm back on the medication to clear that up, so all set to build myself up again over the next couple of weeks before cycle 5.
Good luck for the next few days.
If the headaches are bad, worth asking about other painkillers. Ibuprofen like is out, but there are other options (stronger than paracetomol).
Click here to find out more
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?